MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User initiated logs were not uploaded for investigation.We are unable to determine if any product condition could have contributed to the reported hypoglycemia.We are unable to confirm the reported uncommanded bolus or to determine its root cause.No lot release records were reviewed, as the product lot number was not provided.Cloud - locked down/smartphone phone_control_android cloud - omnipod 5 software app version 3.1.1 cloud - smartphone operating system sp1a.210812.016.G970usqu9ixe1 cloud - smartphone hardware sm-g970u cloud - cgm sensor type g6.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported the omnipod system delivered an unprogrammed bolus that resulted in hypoglycemia.Blood glucose levels declined to 48 mg/dl while wearing the pod.No symptoms associated with hypoglycemia were reported.The patient treated her hypoglycemia with a snickers bar.No medical attention related to this event was required.No additional information was provided.Due diligence attempts were made to gather additional information; however, no new information was received.If additional information is received at a later date, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Cloud data for the day of (b)(6) 2025 was reviewed.The cloud data showed that the only bolus delivered on (b)(6) 2025 was a bolus of 2 u.The data shows that the user¿s insulin on board (iob) did reach over 9 u on (b)(6) 2025, however this was due to a sharp increase in the algorithm component of the iob.The data showed that the user was in manual mode and their basal program was running a rate of 140 pulses/hour (7u/hour) on the morning of (b)(6) 2025, which is significantly higher than their automated adaptive basal rate based on the total daily insulin of 34 u per day.This high manual basal rate caused the high iob due to how the algorithm iob is calculated.The system functioned as intended and no evidence of unexpected insulin delivery or uncommanded boluses was observed.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22289844
Report Number3004464228-2025-27392
Device Sequence Number8467394
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale